HELP AM I SUFFERING FROM HYDROXYCHLOROQUINE SIDE EFFECTS !!!

please can anyone tell me if they have had bad side effects from this drug,

i have had in the last week or two really bad stomach cramps and bad indigestion causing horrible reflux,my doc has put me on lansoprazole to help but its not working i cant eat or get comfortable i will have to stop taking them and call my rheumy on monday.i have only been taking them for 11 days so i know it can t be lupus as i not had this before.anyone with ideas i would be gratetful. xx

16 Replies

oldestnewest
  • Read the instructions,to see if this is a possible side effect,

    As the doctor give you Lansoprazol,may be its not the hyro if you have been taking anti inflam tablets it could be that as they effect the lining of your stomach,But I would ring your Rheumy Monday.

  • yes i think its always best to listen to your body and unfortunatly tummy problems are a common side effect so yes anoher call to the hospital and maybe another set of meds.we can only try.

    thanks xx

  • Hey huni. I'm on day 13 and have had some mild cramps but I take one tablet in the morning and one tablet at about 5pm and I swallow it with a cup of milk and while I'm eating my food. Hope your rhumy helps tomorrow. Take care x x

  • hi casey yes i have been taking mine with lots of food and milk as i was advised, but sadly slowly ive been getting worse with very bad cramps which have been waking me up at night and acid reflux which has made swallowing food difficult and very breathless which frightened me.so i stopped my meds yeasterday and woke up feeling so much better,i will have to see if my rhumy nurse can help.we have a helpline at our hospital to be able to speak with nurse which has been quite useful.i let you know.

    happy mothers day xxxx

    debbie

  • Hi casey yes i did get really sick and stomach cramps..the suggestion from consultant was only take them at night and sleep it off.........very surprised but after few days did stop feeling so sick, stomach cramps still get now and again.

    Hope this helps, and good luck xx

  • hi tulip47

    thankyou when i call my doc monday i will suggest that to them.

  • hi there, glad to be of some help.....let me know how you get on....good luck xx

  • I had bad stomach pains too, although mine didn't last as long -- only a few days. I would suggest not having milk -- just the food -- as you may be having a reaction to the lactose (a lot of ppl don't realise they are lactose intolerant). I drink lactose free milk now with no probs. Just a thought.

  • I have been on hydroxychloroquine for over a year but l take one with my breakfast and one with my evening meal, I have to take them with food or else they would give me bad cramps, but l do make a point of taking it half way through the meal to make sure it is cover with the food, Good luck hope this works for you too.

  • Hi Debbie

    Any luck with the hospital today? Hope it didn't spoil your mothers day x x

  • hi just logged on and yes phoned rhumy nurse this morning, in our hospital you have a 1 hour slot to speak to nurse on the helpline, my nurse said i must stop taking tablets which i already have done and she will speak to consultant and get back to me in a couple of days, its amazing that as soon as you say you have lupus the phone call becames much more serious with lots of concern and because i have also got a really tight chest like asmatha (which i dont suffer from) she said i may have to have all that investigated (groan) sadly with lupus we just dont know how it will go.how are you feeling today?

    ps had a great mothers day hope you did too.

    debs xxx

  • Your lucky you have the opportunity to talk to them. I don't even know if I can talk to my nurse. I had a medicine review at the docs on Saturday and he said he didn't want to really answer any questions and I should wait to see my rhumy in June.

    I had a lovely mothers day although I was achy n didn't seem to have the energy to stand up straight if you you know what I mean. Today I'm terribly moody and feel very lazy. Fed up of feeling like I have the flu but without the snot lol. I think I might be allergic to Monday's as I seem to remember feeling down n misserable last Monday too but I picked myself up on the Tuesday and gave myself a kick up the bum n felt happier all week.

    I hope they find you something else that's suitable. It's such a worry when they say things need looking into. Hope you get your answers quickly, nothing worse than waiting xx take care xx

  • hi casey

    im surprised that you don t have an advice line at your hospital i found mine on top of my letter they only take calls 1 hour a day and you have to be patient in trying to get through but they are so helpful and can contact my consultant which makes me feel im being looked after.

    later the nurse did call me back and said im to stay off the meds and my appointment has been bought forward to april 26 still quite a long way but better than june, however i have been double booked as he is so busy.

    i will also have to go back to my gp tommorrow (groan)to be referred to a gastroenitis as i have new symptoms which i personally want investigating as i have decided that if something does not feel right i will not let it go or be fobbed

    off by doctors and i have now got better at speaking to them directly, i think us lupus patients should take back control and not be afraid of making our own decisions as it is us who are ill after all.(feel better now i got that off my chest)

    i think thats terrible that your doc wouldn t talk to you on saturday us being newly diagnosed needs lots of support and reassuance i phoned the lupus help line on this site the day i was told i had lupus and they were fantastic as i had tuns of questions he even asked if i would like to speak to their nurse.i dont know if you have phoned them but i can confirm they are very good.

    i understand that its sooooo hard to just pick yourself up and try to have a good day, today i cried a lot and feeling very low but maybe tommorrow it will be a better day for both of us.

    take care

    debs xx

  • i have had lupus for 18 years and been on hydroxy for most of that time i havent had problems with them. i found ibuprofen gave me problems i had to take indigestion remedys and on my 8th year i had 2 stomach bleeds so im not allowed to take any form of ibuprofen now, hope this helps.

  • Hi, I had the same problems with hydroxychlorquine plaquenil which contain lactose which i have an allergy too. My RA consultant put me on QUINORIC Hydroxychlorquine which has NO Lactose and gives me less problems.

    Hope that helps and things get better for you

  • hi i had bad reation to hydroxy thick rash everywhere i think everybody has different reactions to it . im on15mg of prenisolone all the time now it helps me alot

You may also like...